I was taking 6 Xanax (alprazolam) a day priscribed by my doctor, I took myself off over a week ago. How much longer will I be having withdrawal symptoms?

Dangerous. This is really dangerous, and i urge you contact your own prescribing physician immediately. Abruptly stopping xanax (alprazolam) and other benzodiazepines can cause seizures. Your body needs at least 75 hours to process xanax (alprazolam) out of your system, and your age, liver condition, & smoking can change this timing. So the length of physical withdrawal can vary. There have been published fatalities.

Related Questions

My doctor prescribed 2 mg Xanax (alprazolam) ER for 10 fo 14 days. The problem is that if I miss a dose, I have severe withdrawal symptoms. What can I do about this?

Tell your Dr. He/she will help you with a tapering schedule that will get you off safely and comfortably. Read more...
Back to your doctor. Xanax (alprazolam) is highly adictive. I suggest you either go to an addictionologist or go back to your doctor and see if you con be gradually taperd off the medication. Read more...
Discuss it. You should discuss it with your dr. Xanax, (alprazolam) even in the xr presentation, is a short half life benzodiazepine, with high addictive potential (compared to most of the alternatives within its class). Ask your dr for other alternatives if you feel this med is not for you. Read more...